2018, 13: 1-42. doi: 10.3934/jmd.2018012

Rational ergodicity of step function skew products

1. 

School of Mathematical Sciences, Tel Aviv University, 69978 Tel Aviv, Israel

2. 

School of Mathematics, Bristol University, Bristol BS8 1TW, UK

Dedicated to the memory of Roy Adler
JA: Partially supported by ISF grant No. 1599/13.
MB: Supported by ERC Grant Agreement n. 335989.
NC: Partially supported by ISF grant No. 1599/13 and ERC grant No. 678520.

Received  March 31, 2017 Revised  October 11, 2017 Published  December 2018

We study rational step function skew products over certain rotations of the circle proving ergodicity and bounded rational ergodicity when the rotation number is a quadratic irrational. The latter arises from a consideration of the asymptotic temporal statistics of an orbit as modelled by an associated affine random walk.

Citation: Jon Aaronson, Michael Bromberg, Nishant Chandgotia. Rational ergodicity of step function skew products. Journal of Modern Dynamics, 2018, 13: 1-42. doi: 10.3934/jmd.2018012
References:
[1]

J. AaronsonM. Bromberg and H. Nakada, Discrepancy skew products and affine random walks, Israel J. Math., 221 (2017), no. 2,973-1010.  doi: 10.1007/s11856-017-1560-5.  Google Scholar

[2]

J. Aaronson and M. Keane, The visits to zero of some deterministic random walks, Proc. London Math. Soc.(3), 44 (1982), no. 3,535-553.  doi: 10.1112/plms/s3-44.3.535.  Google Scholar

[3]

J. Beck, Probabilistic Diophantine Approximation. Randomness in Lattice Point Counting, Springer Monographs in Mathematics, Springer, 2014. doi: 10.1007/978-3-319-10741-7.  Google Scholar

[4]

M. Bromberg and C. Ulcigrai, A temporal central limit theorem for real-valued cocycles over rotations, Ann. Inst. Henri Poincaré Probab. Stat., 54 (2018), no. 4, 2304-2334.  doi: 10.1214/17-AIHP872.  Google Scholar

[5]

J.-P. Conze, Equirépartition et ergodicité de transformations cylindriques, Séminaire de Probabilités, I (Univ. Rennes, Rennes), (1976), 1-21.   Google Scholar

[6]

J.-P. Conze and A. Piȩkniewska, On multiple ergodicity of affine cocycles over irrational rotations, Israel J. Math., 201 (2014), no. 2,543-584.  doi: 10.1007/s11856-014-0033-3.  Google Scholar

[7]

D. Dolgopyat and O. Sarig, Temporal distributional limit theorems for dynamical systems, J. Stat. Phys., 166 (2017), no. 3-4,680-713.  doi: 10.1007/s10955-016-1689-3.  Google Scholar

[8]

G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 3rd ed, Oxford, Clarendon Press, 1954.  Google Scholar

[9]

H. Hennion and L. Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, Lecture Notes in Mathematics, 1766, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.  Google Scholar

[10]

M.-R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Études Sci. Publ. Math., 49 (1979), 5-233.  doi: 10.1007/bf02684798.  Google Scholar

[11]

Y. Katznelson, Sigma-finite invariant measures for smooth mappings of the circle, J. Analyse Math., 31 (1977), 1-18.  doi: 10.1007/bf02813295.  Google Scholar

[12]

M. Keane, Irrational rotations and quasi-ergodic measures, Publications des Séminaires de Mathématiques (Univ. Rennes, Rennes), Fasc. 1: Probabilités, 1970, 17–26.  Google Scholar

[13]

A. Ya. Khintchine, Continued Fractions, translated by Peter Wynn, P. Noordhoff, Ltd., Groningen, 1963.  Google Scholar

[14]

C. Kraaikamp and H. Nakada, On normal numbers for continued fractions, Ergodic Theory Dynam. Systems, 20 (2000), no. 5, 1405-1421.  doi: 10.1017/S0143385700000766.  Google Scholar

[15]

L. Kronecker, Zwei Sätze über Gleichungen mit ganzzahligen Coefficienten, J. Reine Angew. Math., 53 (1857), 173-175.  doi: 10.1515/crll.1857.53.173.  Google Scholar

[16]

I. Oren, Ergodicity of cylinder flows arising from irregularities of distribution, Israel J. Math, 44 (1993), no. 2,127-138.  doi: 10.1007/BF02760616.  Google Scholar

[17]

K. Schmidt Cocycles on Ergodic Transformation Groups, Macmillan Lectures in Mathematics, Vol. 1, Macmillan, 1977.  Google Scholar

[18]

O. Taussky, Eigenvalues of finite matrices: some topics concerning bounds for eigenvalues of finite matrices, Survey of Numerical Analysis (ed. J. Todd), 1962, McGraw-Hill, New York, 279–297.  Google Scholar

show all references

References:
[1]

J. AaronsonM. Bromberg and H. Nakada, Discrepancy skew products and affine random walks, Israel J. Math., 221 (2017), no. 2,973-1010.  doi: 10.1007/s11856-017-1560-5.  Google Scholar

[2]

J. Aaronson and M. Keane, The visits to zero of some deterministic random walks, Proc. London Math. Soc.(3), 44 (1982), no. 3,535-553.  doi: 10.1112/plms/s3-44.3.535.  Google Scholar

[3]

J. Beck, Probabilistic Diophantine Approximation. Randomness in Lattice Point Counting, Springer Monographs in Mathematics, Springer, 2014. doi: 10.1007/978-3-319-10741-7.  Google Scholar

[4]

M. Bromberg and C. Ulcigrai, A temporal central limit theorem for real-valued cocycles over rotations, Ann. Inst. Henri Poincaré Probab. Stat., 54 (2018), no. 4, 2304-2334.  doi: 10.1214/17-AIHP872.  Google Scholar

[5]

J.-P. Conze, Equirépartition et ergodicité de transformations cylindriques, Séminaire de Probabilités, I (Univ. Rennes, Rennes), (1976), 1-21.   Google Scholar

[6]

J.-P. Conze and A. Piȩkniewska, On multiple ergodicity of affine cocycles over irrational rotations, Israel J. Math., 201 (2014), no. 2,543-584.  doi: 10.1007/s11856-014-0033-3.  Google Scholar

[7]

D. Dolgopyat and O. Sarig, Temporal distributional limit theorems for dynamical systems, J. Stat. Phys., 166 (2017), no. 3-4,680-713.  doi: 10.1007/s10955-016-1689-3.  Google Scholar

[8]

G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 3rd ed, Oxford, Clarendon Press, 1954.  Google Scholar

[9]

H. Hennion and L. Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, Lecture Notes in Mathematics, 1766, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.  Google Scholar

[10]

M.-R. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Études Sci. Publ. Math., 49 (1979), 5-233.  doi: 10.1007/bf02684798.  Google Scholar

[11]

Y. Katznelson, Sigma-finite invariant measures for smooth mappings of the circle, J. Analyse Math., 31 (1977), 1-18.  doi: 10.1007/bf02813295.  Google Scholar

[12]

M. Keane, Irrational rotations and quasi-ergodic measures, Publications des Séminaires de Mathématiques (Univ. Rennes, Rennes), Fasc. 1: Probabilités, 1970, 17–26.  Google Scholar

[13]

A. Ya. Khintchine, Continued Fractions, translated by Peter Wynn, P. Noordhoff, Ltd., Groningen, 1963.  Google Scholar

[14]

C. Kraaikamp and H. Nakada, On normal numbers for continued fractions, Ergodic Theory Dynam. Systems, 20 (2000), no. 5, 1405-1421.  doi: 10.1017/S0143385700000766.  Google Scholar

[15]

L. Kronecker, Zwei Sätze über Gleichungen mit ganzzahligen Coefficienten, J. Reine Angew. Math., 53 (1857), 173-175.  doi: 10.1515/crll.1857.53.173.  Google Scholar

[16]

I. Oren, Ergodicity of cylinder flows arising from irregularities of distribution, Israel J. Math, 44 (1993), no. 2,127-138.  doi: 10.1007/BF02760616.  Google Scholar

[17]

K. Schmidt Cocycles on Ergodic Transformation Groups, Macmillan Lectures in Mathematics, Vol. 1, Macmillan, 1977.  Google Scholar

[18]

O. Taussky, Eigenvalues of finite matrices: some topics concerning bounds for eigenvalues of finite matrices, Survey of Numerical Analysis (ed. J. Todd), 1962, McGraw-Hill, New York, 279–297.  Google Scholar

[1]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020390

[2]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020395

[3]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020374

[4]

Bixiang Wang. Mean-square random invariant manifolds for stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1449-1468. doi: 10.3934/dcds.2020324

[5]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020284

[6]

Timothy Chumley, Renato Feres. Entropy production in random billiards. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1319-1346. doi: 10.3934/dcds.2020319

[7]

Yangrong Li, Shuang Yang, Qiangheng Zhang. Odd random attractors for stochastic non-autonomous Kuramoto-Sivashinsky equations without dissipation. Electronic Research Archive, 2020, 28 (4) : 1529-1544. doi: 10.3934/era.2020080

[8]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

[9]

Wenlong Sun, Jiaqi Cheng, Xiaoying Han. Random attractors for 2D stochastic micropolar fluid flows on unbounded domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 693-716. doi: 10.3934/dcdsb.2020189

[10]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[11]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021003

[12]

Hideki Murakawa. Fast reaction limit of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1047-1062. doi: 10.3934/dcdss.2020405

[13]

Bing Sun, Liangyun Chen, Yan Cao. On the universal $ \alpha $-central extensions of the semi-direct product of Hom-preLie algebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2021004

[14]

Patrick W. Dondl, Martin Jesenko. Threshold phenomenon for homogenized fronts in random elastic media. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 353-372. doi: 10.3934/dcdss.2020329

[15]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

[16]

Dmitry Dolgopyat. The work of Sébastien Gouëzel on limit theorems and on weighted Banach spaces. Journal of Modern Dynamics, 2020, 16: 351-371. doi: 10.3934/jmd.2020014

[17]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[18]

Zhiting Ma. Navier-Stokes limit of globally hyperbolic moment equations. Kinetic & Related Models, 2021, 14 (1) : 175-197. doi: 10.3934/krm.2021001

[19]

Shiqi Ma. On recent progress of single-realization recoveries of random Schrödinger systems. Electronic Research Archive, , () : -. doi: 10.3934/era.2020121

[20]

Josselin Garnier, Knut Sølna. Enhanced Backscattering of a partially coherent field from an anisotropic random lossy medium. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1171-1195. doi: 10.3934/dcdsb.2020158

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (87)
  • HTML views (556)
  • Cited by (0)

[Back to Top]